MAUDE Adverse Event Report: US SURGICAL PUERTO RICO MULTIFIRE VERSATACK; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

US SURGICAL PUERTO RICO MULTIFIRE VERSATACK; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 174021
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Codes No Information (3190); Insufficient Information (4580)
Date of Event 03/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during promontofixation by laparotomy procedure, the surgeon used a first clamp that worked perfectly, and asked for a second to finish fixing his plate.However this second clamp did not deliver a staple, the device was blocked and no staple came out or would not deliver a clip when the surgeon actuated it.The surgeon then used another device to resolve the issue in order to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Post market vigilance (pmv) led an evaluation of one multifire versatack stapler with loading unit.Visual inspection of the returned stapler noted that the handle was partially separated from the body of the stapler.Separation was also noted along the weld of the stapler body.The preloaded loading unit was noted to be partially applied with ten remaining staples.Microscopic inspection of the loading unit noted that the remaining staples were misaligned with respect to the yellow pusher.Functionally, the stapler and loading unit were tested, but the handle jammed due to the misaligned staples.A review of the device history record for the stapler indicates the product was released meeting all medtronic quality release specifications at the time of manufacture.However, a manufacturing fault was identified during product analysis.The root cause of the observed misaligned staple condition was determined to be a result of a manufacturing activity.The staples in the loading unit are aligned by hand.If inadequate force is applied when aligning the staples, it can move the yellow pusher indicator above the cartridge wall.This misalignment can lead to the stapler not firing, as reported.A process improvement has been initiated to prevent this condition from recurring.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
During a regular internal review of complaints, it was identified that some medwatch reports associated with an fca were submitted without a correction/removal number in field h9 of 3500a form.Medtronic have initiated capa pr 576617 to address this gap.As part of correction activities, this supplemental medwatch is being submitted to correct this issue and provide the appropriate correction/removal number in field h9.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MULTIFIRE VERSATACK
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
lisa hernandez
60 middletown ave
north haven, CT 06473
2034925563
MDR Report Key10316511
Report Number2647580-2020-02289
Device Sequence Number19070581
Product Code GCJ
UDI-Device Identifier10884521070561
UDI-Public10884521070561
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K912097
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2022
Device Model Number174021
Device Catalogue Number174021
Device Lot NumberP7G1532X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2020
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 07/07/2020
Supplement Date Received by Manufacturer10/28/2020
11/24/2020
11/24/2020
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date10/29/2020
12/10/2020
02/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2647580-05052020-01-R
Patient Sequence Number1
Patient SexUnknown